MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS
Model Number IPN920043
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reports "for testing purposes it was attempted to advance a jl 6 guiding catheter and a jr 4 guiding catheter through the sheath.This failed with both catheters, the sheath was tight." it was reported the guide catheters that are inserted into the sheath have curved tips.When inserting the catheter through the sheath, resistance is felt near the tip of the sheath.The sheath seems to tighten in the inner lumen at the tip.No patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened psi kit and a non-arrow catheter for analysis.The french size for the non-arrow catheter is not known.They also returned a second, closed psi kit.Since the customer reported that this event occurred during use, it is being assumed that this sealed kit is a representative sample.No definite signs of use were observed.Visual analysis of the sheath did not reveal any defects or anomalies.Analysis of the non-arrow catheter revealed kinking/bending towards the distal end.It is likely this kinking on the non-arrow catheters contributed to the resistance encountered by the customer.Visual analysis of the lab inventory sheath/dilator revealed one large bend towards the distal end.It was also noted that the kit pouch was bent/creased in the same location which is consistent with damage resulting from shipping/handling.The sheath length from the juncture hub to the distal tip measured 17 7/8", which is within the specification limits of 17 1/8"-18 1/8" per the sheath with dilator assembly product drawing.The sheath outer diameter measured.113", which is within the specification limits of.111"-.115" per the wrapped extrusion product drawing.The sheath inner diameter at the distal tip measured.086" , which is within the specification limits of.085"-.087" per the sheath with dilator assembly product drawing.Dimensional analysis of the lab inventory sheath revealed that all relevant dimensional requirements were met.The outer diameter of the non-arrow catheter in an area not affected by bending measured.082".This indicates that under normal circumstances, the non-arrow catheter should be able to pass through the sheath.A complete dimensional analysis of the returned non-arrow catheter cannot be performed as the specification limits are not known.The returned dilator was inserted through the returned sheath.Little to no difficulty was observed as the dilator hub passed through the sheath body and distal tip.It was also noted that the dilator hub was able to snap into the sheath cap.Performed per ifu statement, "ensure dilator hub fully snaps into sheath cap".Functional analysis of the lab inventory sheath/dilator assembly revealed that all relevant functional requirements were met.The returned non-arrow catheter was inserted through the complaint sheath and the lab inventory sheath.Minor resistance was encountered at the sheath tips due to the kinking on the catheter.The non-kinked portion was able to pass completely through the sheaths with little to no issues.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw dilator until sheath is well within vessel to minimize the risk of sheath tip damage".The report of sheath tight over non-arrow catheters was confirmed through complaint investigation.Visual analysis did not reveal any defects or anomalies on the sheath/dilator assembly.The sheath passed all relevant dimensional inspection.Functional testing revealed minor insertion difficulties at the sheath tips due to kinking on the non-arrow catheter.This kinking likely contributed to the insertion difficulty; however, as these are non-arrow catheters, the dimensions and functionality are not known.Based on the sample returned and the report from the customer, the root cause cannot be determined.It cannot be determined if the arrow sheaths caused the kinking/bending or if this was a result of undue force applied by the customer during insertion.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET:
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15125906
Report Number9680794-2022-00480
Device Sequence Number5615021
Product Code DQY
UDI-Device Identifier10801902192445
UDI-Public10801902192445
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920043
Device Catalogue NumberCL-07645
Device Lot Number14F21K0202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VSI CATHETER, CATALOG# 5571; VSI CATHETER, CATALOG# 5571
Patient SexUnknown